| Model Number |
N/A |
| Medical Device Problem Code |
Detachment Of Device Component (1104)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); Blood Loss (2597)
| Date of Event |
08/17/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The actual device has been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.(b)(4).A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file found no other report with the involved product code/lot# combination.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
Event or Problem Description
The user facility reported that when the circulator opened the package to hand off to the tech scrubbed in to the sterile field.The valve was not properly attached to the sheath and fell to the floor.They had to open a new sheath as the other had become contaminated.It appears there are no physical defects to the sheath.The valve just became loose.It was reported that the patient condition was stable.It was reported the procedure outcome was successful.It was reported an estimated blood loss was less than 250 cc.
Additional Manufacturer Narrative
One used 6fr destination device was received for product analysis.The returned device was subjected to decontamination.After decontamination, the returned sheath and dilator were subjected to visual analysis.The luer of the crosscut valve assembly did not appear secured to the hub of the sheath.There was only approximately one turn of the luer onto the hub.By rotating the assembly clockwise, the luer fit became more secure.There were no other visual anomalies noted with the device.Microscopic pictures were taken of the luer to observe if any additional damage had been sustained which allowed the luer to loosen.No anomalies were found.At this time, it is unclear what contributed to the loosened luer if user handling led to the issue, or if there was difficulty packing the device.The ifu states that the user should "ensure that the valve and sheath are tightly connected." it appears that this was not followed.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.